Gary Moller: [DipPhEd PGDipRehab PGDipSportMed(Otago)FCE Certified, Kordel's and Nutra-Life Certified Natural Health Consultant]. ICL Laboratories registered Hair Tissue Mineral Analysis and Medical Nutrition Consultant.

More than a thousand free articles with advice and commentary about health, fitness and medical matters.

Gary's new website

Wednesday, March 19, 2008

NZ Government issues safety warning to doctors about quinolone antibiotics risk of tendon damage

Tendon disorders with quinolones antibiotics
"Prescribers are reminded of the risk of tendon disorders, such as tendonitis, tendon rupture and tendinopathy, associated with the use of quinolones antibiotics. The onset of these adverse effects can occur as early as the first few hours after the initial dose and as late as six months after treatment.
Image: Do you know what that doctor's brew is going to do to you?
It is important that patients are asked to inform their prescriber immediately if they experience symptoms suggestive of tendon disorders, such as oedema, erythema, and sharp pain, particularly with walking and palpation.
Of the 104 cases of tendon disorders reported to the Centre for Adverse Reactions Monitoring (CARM) to date, 69% involved quinolones, mainly ciprofloxacin, norfl oxacin and enoxacin. Similar figures have been seen in Australia with 75% of reported tendon disorders involving quinolones.
Prescribers should be cautious when prescribing quinolones to patients already receiving steroid therapy, those with renal insufficiency or who are elderly as these risk factors increase the likelihood of quinolone-associated tendon disorders.
It is also recommended that the history of patients presenting with symptoms suggestive of tendon damage be checked for current or previous use of quinolones.
Emerging reports suggest that the newer generation quinolones such as levofloxacin also carry a risk of tendon disorders."
Source: Med Safe New Zealand report Nov 07
________________________________________________
Gary Moller comments:
What this dry exercise in the art of understatement does not tell us is that the majority of adverse reactions are never reported - just a few percent by my own experience. So there will be hundreds, if not thousands of New Zealanders who are suffering terribly from these drugs.

This report does not tell us that the reported tendon damage is the most obvious manifestation of damage to ALL of a victim's body collagen. Please refer to my earlier articles by clicking on the "labels" at the bottom of this article. Here is one you must read.

What this report does not tell us is that there is no treatment for this damage other than more drugs to dull the pain and depression.

If Med Safe is really concerned for public safety, its report would be instructing doctors to stop prescribing these drugs.

If doctors are truly health professionals, they would not need any such instructions from Med Safe. The evidence is there that these drugs can do irreparable harm and there should be no further prescribing. After all, there are plenty of alternatives, including prescribing nothing in many cases of infection.

Please forward this article to your friends and family so that they are forewarned prior to their next visit to the doctor.
Post a Comment